Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 7, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 7, 2012, 2:41 PM EDT for 22 counties in Pennsylvania. It took effect at Apr 8, 2012, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 2:41 PM EDT (18:41 UTC)
- In effect from
- Apr 8, 2012, 2:00 AM EDT
- Expired
- Apr 8, 2012, 7:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
All 22 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WWUS71 KCTP 071841 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 241 PM EDT SAT APR 7 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-063>065-080245- /O.NEW.KCTP.FZ.W.0007.120408T0600Z-120408T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...CARLISLE...GETTYSBURG...YORK 241 PM EDT SAT APR 7 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * TEMPERATURES...IN THE LOWER 30S. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
3 follow-up statements
125 WWUS71 KCTP 080013 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 813 PM EDT SAT APR 7 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-063>065-080815- /O.CON.KCTP.FZ.W.0007.120408T0600Z-120408T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...CARLISLE...GETTYSBURG...YORK 813 PM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
180 WWUS71 KCTP 080738 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 AM EDT SUN APR 8 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-063>065-081200- /O.CON.KCTP.FZ.W.0007.000000T0000Z-120408T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...CARLISLE...GETTYSBURG...YORK 338 AM EDT SUN APR 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION THAT WAS ALREADY PLANTED...OR HAS BLOOMED EARLY WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
030 WWUS71 KCTP 081121 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 721 AM EDT SUN APR 8 2012 PAZ017>019-024>028-033>036-045-046-049>053-056-063>065-081230- /O.CAN.KCTP.FZ.W.0007.000000T0000Z-120408T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... BERWICK...NEWPORT...CARLISLE...GETTYSBURG...YORK 721 AM EDT SUN APR 8 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 10:36 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 7, 10:36 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1036 AM EDT SAT APR 7 2012 .SYNOPSIS... SPRAWLING HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL SLIDE INTO THE OHIO VALLEY. SEASONAL TEMPERATURES AND FAIR WEATHER ARE EXPECTED THROUGH SUNDAY. A MAINLY DRY COLD FRONT WILL PUSH THROUGH LATE SUNDAY. COOLER WEATHER AND A CHANCE FOR PRECIPITATION WILL RETURN FOR THE FIRST PART OF THE NEW WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... ALL PER PREV DISC... THE REMAINDER OF THE DAY WILL BE A VIRTUAL REPEAT OF FRIDAY WITH FIRE DANGER ELEVATED WITH THE DROPPING REL HUMIDITY AND INCREASINGLY GUSTY WINDS...ESPECIALLY THIS AFTERNOON. HIGHS TODAY WILL GENERALLY BE IN THE 50S...WITH SOME SOUTHERN AREAS NUDGING 60. WINDS WILL GO MAINLY LIGHT AND VARIABLE...BUT WHAT WIND THERE MAY BE SHOULD TURN TO COME MORE OUT OF THE WEST OVERNIGHT AS THE HIGH SINKS FARTHER TO THE SOUTH. THUS...MINS COULD BE A LITTLE HIGHER THAN THE PAST COUPLE OF NIGHTS...BUT THE CLEAR SKIES AND DRY AIR COULD AGAIN ALLOW THINGS TO GET FROSTY IN THE SOUTHERN 2/3RDS. WILL HOLD OFF ON ANY FURTHER FROST/FREEZE PRODUCTS FOR NOW DUE TO UNCERTAINTY. && .SHORT TERM /SUNDAY/... SUNDAY WILL START OFF FAIR AND DRY ONCE AGAIN BUT EVENTUALLY SOME CLOUDS AND PERHAPS A FEW LIGHT SHOWERS WILL BEGIN TO AFFECT WESTERN AREAS BEFORE THE DAY IS OUT. MODELS HAVE BEEN CONSISTENT IN BRINGING A SHEARING UPPER SHORTWAVE OUT OF THE UPPER MIDWEST INTO WHAT IS A MEAN RIDGE POSITION UP THRU THE CENTRAL GR LAKES. HOWEVER THINGS BEGIN TO COMPLICATE COURTESY OF A BIG UPPER LOW THAT IS OVER THE CAN MARITIMES AND IS PROGGED TO BEGIN SLIDING WEST TO TAKE UP SHOP OVER THE NERN US/ERN CANADA. THE END RESULT IS THAT OUR RIDGE QUICKLY TRADES PLACES WITH A MEAN TROF THAT WILL ESTABLISH ITSELF OVER THE NERN US. THE SHEARING TROF SEES A LITTLE NEW LIFE INJECTED INTO IT AS IT GETS ABSORBED ON THE WESTERN EDGE OF THE RETROGRADING UPPER LOW...AND MAY HAVE ENOUGH JUICE LEFT AS IT SLIDES BY TO TRIGGER A FEW SHOWERS. AT THIS POINT IT LOOKS LIKE THE BEST CHANCE OF SHOWERS WILL BE OVER WESTERN AREAS LATE IN THE DAY OR EVENING. NOT ENOUGH TO REALLY HINDER MUCH IN THE WAY OF ANY PLANNED OUTDOOR EASTER FESTIVITIES. FIRE WEATHER CONCERNS WILL ONCE AGAIN BE ELEVATED SUNDAY GIVEN THE EXPECTATIONS OF GUSTY WINDS...DRY FUELS AND LOW HUMIDITIES. HAVE ISSUED A FIRE WEATHER WATCH AS A RESULT. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... AFTER SEVERAL WEEKS OF UNUSUALLY NICE LATE WINTER AND EARLY SPRING WEATHER...THE NEW WEEK WILL SEE A BIT OF A RETURN TO REALITY AS WE LOSE OUR ANOMALOUS RIDGE IN FAVOR OF A CHILLY UPPER TROF. UPPER HEIGHTS ARE FCST TO GO ANOMALOUSLY NEGATIVE BY MONDAY AS HIGH LATITUDE BLOCKING OVER NRN CANADA HELPS AN UPPER LOW GRIND TO A HALT OVER THE NERN US. THIS WILL LEAD TO SEVERAL DAYS OF CHILLIER THAN NORMAL READINGS ALONG WITH THE REINTRODUCTION OF THE POSSIBILITY OF SOME SNOW SHOWER ACTIVITY TO PORTIONS OF THE REGION. THE UPCOMING PATTERN LOOKS PRETTY TYPICAL FOR MID TO LATE WINTER...WITH NW FLOW AND PLENTY OF CLOUDS AND MAINLY LIGHT RAIN OR SNOW SHOWERS ROTATING DOWN OUT OF CANADA. MOST OF THE PRECIP UNDER SUCH A PATTERN TENDS TO FAVOR WESTERN HIGH TERRAIN AREAS. ANY SNOW THAT MANAGES TO FALL DURING THE DAYLIGHT HOURS WILL BE HARD PRESSED TO STICK GIVEN OUR INCREASINGLY ROBUST HIGH SUN ANGLES. FOR WEDNESDAY IT MAY BE WORTH MENTIONING THAT I PUT THUNDER IN THE FORECAST. THERE IS CONSIDERABLE AGREEMENT IN THE OPERATIONAL MODELS EVEN AT THIS RANGE FOR SOME DECENT MID LEVEL INSTABILITY TO DEVELOP AS VERY COLD MID LEVEL AIR...-30C AT 500MB...DROPS DOWN OVER THE AREA. AT THIS TIME OF YEAR IF WE MANAGE ANY KIND OF HEATING IN THE LOW LEVELS...IT IS OFTEN A GREAT RECIPE FOR LOW TOPPED CONVECTION WITH PEA SIZED HAILERS GARNERING ATTENTION. OTHER THAN THE THREAT FOR THE DAILY SHOWER ACTIVITY...THERE ARE NO BIG PRECIP THREATS ON THE HORIZON IN WHAT IS BECOMING AN INCREASINGLY DRY PATTERN OVER THE REGION. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... BIG HIGH TO THE W AND DEEP LOW OFF THE EAST COAST WILL COMBINE TO PRODUCE GUSTY WINDS OUT OF NNW THIS AFTN AND EARLY THIS EVENING. OTHERWISE...A GRADUAL BUT ONLY SLIGHT BACK TO THE WEST IS EXPECTED IN THE WINDS TONIGHT AND SUNDAY. DRY COLD FRONT SHOULD ROLL THROUGH LATE SUNDAY AND WILL BRING COOLER AIR AND EVEN SOME SCT SHOWERS FOR THE FIRST HALF OF THE WORK WEEK. HOWEVER...VFR WILL BE THE GENERAL RULE...AND ONLY THE NWRN HALF WILL SEE THOSE SCT SHOWERS. OUTLOOK... SUN...VFR. MON...MVFR SHRA POSS W...MAINLY VFR. TUE-WED...POST-FRONTAL WRLY FLOW AND POSS SHRA/SN N/W. && .FIRE WEATHER... RED FLAG WARNING TODAY DUE TO NNW WINDS IN THE TEENS GUSTING INTO THE LOWER/MID 20S IN THE AFTN/EARLY EVENING. THE AIR AND FUELS ARE PLENTY DRY. SUNDAY LOOKS VERY SIMILAR SO HAVE ISSUED A FIRE WEATHER WATCH. && .CTP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042- 045-046-049>053-056>059-063>066. && SYNOPSIS...DANGELO/LA CORTE NEAR TERM...DANGELO/LA CORTE SHORT TERM...LA CORTE LONG TERM...LA CORTE AVIATION...DANGELO/MARTIN FIRE WEATHER...DANGELO
Hazardous weather outlook, Apr 7, 8:09 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 809 AM EDT SAT APR 7 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 809 AM EDT SAT APR 7 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. NEAR FREEZING TEMPERATURES ARE POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:58 AM EDT | Fire Weather Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 16 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.